Neurol India Home 
 

SHORT REPORTS
Year : 2003  |  Volume : 51  |  Issue : 3  |  Page : 410--411

Successful treatment of intrathecal morphine overdose

A Yilmaz1, A Sogut1, M Kílinc1, A Sogut2 
1 Baskent University Faculty of Medicine, Departments of Neurology, Fevzi Çakmak Caddesi 10, Sokak No 45, 06490, Bahçelievler Ankara, Turkey
2 Baskent University Faculty of Medicine, Departments of General Surgery, Fevzi Çakmak Caddesi 10, Sokak No 45, 06490, Bahçelievler Ankara, Turkey

Correspondence Address:
M Kílinc
Baskent University Faculty of Medicine, Neurology Department, Fevzi Çakmak Caddesi 10, Sokak No 45, 06490, Bahçelievler Ankara
Turkey

A 47-year-old woman was diagnosed with secondary progressive multiple sclerosis, and was treated with intrathecal morphine for chronic pain via a slow-release subcutaneous pump. She accidentally received a 35-ml (510 mg) bolus injection of morphine by this route, which led to status epilepticus. She was treated with continuous intravenous naloxone infusion, and with medication to control hypertension and stop the seizure activity. The outcome was excellent, and the patient returned to her neurological baseline. This report describes the complications and the successful treatment of intrathecal morphine overdose. In order to prevent these serious errors, it is vital that only care providers who are proficient with these devices perform the refilling procedure.


How to cite this article:
Yilmaz A, Sogut A, Kílinc M, Sogut A. Successful treatment of intrathecal morphine overdose .Neurol India 2003;51:410-411


How to cite this URL:
Yilmaz A, Sogut A, Kílinc M, Sogut A. Successful treatment of intrathecal morphine overdose . Neurol India [serial online] 2003 [cited 2021 Jan 17 ];51:410-411
Available from: https://www.neurologyindia.com/article.asp?issn=0028-3886;year=2003;volume=51;issue=3;spage=410;epage=411;aulast=Yilmaz;type=0